MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of catheter leak was confirmed during the functional testing of the returned icy catheter (lot #196563).A water emission/leak was observed from the proximal luer port during the lumen crosstalk test.The probable root cause is a weakened wall between the lumens, which withstood pressure testing during manufacturing but resulted in a leak during clinical use.Upon visual inspection, no physical damage was observed to the catheter.Dried blood residue was observed in the proximal luered tubings.All infusion ports and lumens were flushed without resistance during functional testing of the returned catheter.During the functional pressure leak test, the catheter was connected to the pressurized inflation device for one minute, and the balloons were fully inflated when pressurized up to 100 psi.No leak was observed from the catheter balloons.However, a water emission/leak was observed from the proximal luer port during the lumen crosstalk test, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaints for the icy catheter with lot number 196563.
 
Event or Problem Description
The icy catheter (lot #196563) was inserted into the patient's right femoral vein to initiate an ivtm therapy.Four hours later, the cooling target temperature of 33 °c was achieved.After about 16 hours into the treatment, during the maintenance phase after cooling, the nurse observed a significant decrease in the level of saline solution in the 500-ml saline bag.Around 100 milliliters of saline were lost from the bag, suspected to have infused into the patient's bloodstream.The physician decided to end the temperature management treatment procedure due to the patient regaining consciousness.Before removing the catheter, a catheter leak check was performed following zoll ifu instructions.A red/blood tinge in the turning was observed, indicating a leak from the catheter.No consequences or impacts on the patient.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key19347101
Report Number3010617000-2024-00403
Device Sequence Number11434334
Product Code NCX
UDI-Device Identifier00849111075084
UDI-Public00849111075084
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0657-01
Device Lot Number196563
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Initial Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown